Arkansas, 2008Damaging Wind in Arkansas, February 25, 2008
February 25, 2008 · NWS LZK · 1 event in 1 county or zone
A new cold front pushed into Arkansas during the evening of the 25th. Scattered to numerous showers and thunderstorms developed in areas mainly south of Little Rock.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A new cold front pushed into Arkansas during the evening of the 25th. Scattered to numerous showers and thunderstorms developed in areas mainly south of Little Rock.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 6:00 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 25, 6:00 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST MON FEB 25 2008
.AVIATION...
COLD FRONT IS MOVING SOMEWHAT SLOWER THAN EXPECTED FROM PREVIOUS
FORECASTS...SO WINDS HAVE NOT BECOME STRONG AND GUSTY YET. THE
SURFACE LOW ACTUALLY HAS INCREASED ITS CENTRAL PRESSURE IN THE
PAST COUPLE OF HOURS. STILL EXPECT A FRONTAL PASSAGE OVERNIGHT.
THERE WILL BE A RISK OF SOME STORMS FORMING OVER THE SOUTHEAST AND
SNOW FLURRIES MAY BE VISIBLE ACROSS NORTH CENTRAL ARKANSAS BY
SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 301 PM CST MON FEB 25 2008/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
STRONG LOW PRESSURE IN SOUTHEAST KANSAS THIS AFTERNOON...WITH A
COLD FRONT EXTENDING SOUTHWARD INTO TEXAS. INSTABILITY HAS BEEN
GRADUALLY INCREASING AHEAD OF THE FRONT...WITH DEWPOINTS OVER
50 DEGREES IN SOUTHERN ARKANSAS AND TEMPERATURES WARMING INTO THE
60S/70S FROM LITTLE ROCK SOUTHWARD. THIS SETTING THE STAGE FOR AT
LEAST SOME SEVERE WEATHER THIS EVENING.
APPEARS CAPE VALUES WILL REACH 500 TO 1000 J/KG ACROSS SOUTHERN
ARKANSAS THIS EVENING...AND PERHAPS A LITTLE HIGHER IF MORE
APPRECIABLE DEWPOINTS ARRIVE. LOOKING FOR SHOWERS/THUNDERSTORMS TO
POP UP BETWEEN 6 PM AND 9 PM CST...AND WILL AFFECT MAINLY THE
SOUTHEAST HALF OF THE STATE. OTHER THAN WINDS/HAIL...HELICITY
VALUES WILL BE IN 200 TO 300 M2/S2 RANGE...AND ISOLATED TORNADOES
NOT OUT OF THE QUESTION.
FRONT WILL EXIT THE STATE AFTER MIDNIGHT...WITH PRECIPITATION
DIMINISHING. HOWEVER...THERE WILL BE A LOT OF WIND SURROUNDING THE
FRONT...WITH GUSTY SOUTH/SOUTHWEST WINDS THIS EVENING AND STRONG
NORTHWEST WINDS LATER TONIGHT. HAVE LAKE WIND ADVISORY IN MUCH OF
ARKANSAS AS A RESULT.
GUSTY NORTHWEST WINDS WILL CONTINUE ON TUESDAY...WITH COOLER AIR
NOTED. KEPT LAKE WIND ADVISORY POSTED IN MOST AREAS. HIGH PRESSURE
WILL BUILD INTO THE REGION BY EVENING...WITH WINDS DECREASING.
THE HIGH WILL PROVIDE DRY WEATHER ON WEDNESDAY. THE HIGH WILL EXIT
TO THE EAST ON THURSDAY...WITH RETURN FLOW BRINGING
MOISTURE/INCREASING CLOUDS THURSDAY NIGHT. NEXT STORM SYSTEM ON
THE HORIZON...AND ADDED SLIGHT CHANCE OF SHOWERS THURSDAY NIGHT.
LONG TERM...FRIDAY THROUGH MONDAY
WILL USE A BLEND OF MODEL SOLUTIONS. THE UPPER LEVELS WILL GO
THROUGH A TRANSITION PERIOD. AT THE SURFACE...TO BEGIN THE
PERIOD...HIGH PRESSURE IS OVER THE EAST COAST AND LOW PRESSURE IS
CENTERED OVER THE TEXAS PANHANDLE. THIS LOW PRESSURE AND A PARENT
LOW IN THE GREAT LAKES WILL BRING A COLD FRONT INTO ARKANSAS FROM
THE NORTHWEST FRIDAY MORNING...SO WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR FRIDAY. PRECIP SHOULD END FRIDAY EVENING. HIGH
PRESSURE BUILDS INTO THE AREA FRIDAY NIGHT AND SATURDAY.
ANOTHER COLD FRONT MOVES INTO THE PLAINS SUNDAY. MOISTURE AGAIN
INCREASES FROM THE SOUTH AND WEST. THIS WILL SET THE STAGE FOR MORE
SHOWERS AND THUNDERSTORMS ON SUNDAY AND CONTINUE INTO SUNDAY NIGHT.
THIS APPEARS TO BE A STRENGTHENING SYSTEM AND WILL NEED TO BE
WATCHED FOR POSSIBLE SEVERE WEATHER. CROSS SECTIONS INDICATE THE
BEST LIFT ON FRIDAY AND SUNDAY...BUT WILL KEEP SMALL POPS INTO
MONDAY. GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE SUNDAY
SYSTEM. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 38 45 26 48 / 60 10 0 0
CAMDEN AR 44 58 30 56 / 50 0 0 0
HARRISON AR 32 39 24 46 / 30 10 0 0
HOT SPRINGS AR 44 53 30 54 / 40 0 0 0
LITTLE ROCK AR 43 51 30 53 / 60 0 0 0
MONTICELLO AR 44 57 30 54 / 70 10 0 0
MOUNT IDA AR 40 52 24 55 / 30 0 0 0
MOUNTAIN HOME AR 35 41 24 47 / 30 10 0 0
NEWPORT AR 39 47 27 48 / 60 10 0 0
PINE BLUFF AR 44 52 31 52 / 70 10 0 0
RUSSELLVILLE AR 36 50 24 52 / 30 10 0 0
SEARCY AR 41 49 26 51 / 60 10 0 0
STUTTGART AR 43 49 30 51 / 70 10 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST TUESDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
AVIATION...32
Hazardous weather outlook, Feb 25, 7:45 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 PM CST MON FEB 25 2008
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
745 PM CST MON FEB 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS EVENING AND TONIGHT
...SEVERE THUNDERSTORM WATCH UNTIL 2 AM TUESDAY FOR PARTS OF CENTRAL
AND SOUTHERN ARKANSAS...
A COLD FRONT WAS IN THE SOUTHERN PLAINS THIS EVENING. MOISTURE WAS
INCREASING RAPIDLY AHEAD OF THE FRONT ACROSS THE GULF COAST...WITH
DEWPOINT TEMPERATURES IN THE 50S AND 60S. THESE HIGHER DEWPOINTS HAVE
MOVE INTO SOUTHERN ARKANSAS THROUGH THIS EVENING. AT THE SAME
TIME...TEMPERATURES HAVE WARMED INTO THE 60S.
THE COMBINATION OF WARMING TEMPERATURES AND INCREASING MOISTURE
LEVELS WILL DESTABILIZE THE ATMOSPHERE...WITH THUNDERSTORMS EXPECTED
TO DEVELOP ONCE THE FRONT PUSHES INTO THE REGION.
IT APPEARS THAT THUNDERSTORMS WILL POP UP ANY TIME AFTER 730 THIS
EVENING...MAINLY FROM CENTRAL INTO SOUTH ARKANSAS. STORMS WILL
CONTINUE BUILDING ACROSS THE SOUTHEAST HALF OF THE STATE THROUGH 2
AM.
SOME STORMS MAY BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. WINDS WILL TURN WITH HEIGHT SURROUNDING THE
FRONT...WHICH MAY CAUSE A FEW STORMS TO ROTATE. GIVEN THIS...
ISOLATED TORNADOES CANNOT BE RULED OUT.
WINDY CONDITIONS WILL DEVELOP AHEAD OF THE FRONT THIS EVENING. GUSTY
SOUTH TO SOUTHWEST WINDS ARE EXPECTED...WITH SPEEDS BETWEEN 15 AND
25 MPH. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT DURING
THE OVERNIGHT HOURS... WITH SOME GUSTS OVER 30 MPH.
A LAKE WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS WILL CONTINUE ON TUESDAY...WITH A LAKE WIND
ADVISORY REMAINING IN EFFECT. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE PLAINS TOWARD EVENING...WITH WINDS DIMINISHING
SOMEWHAT. THE HIGH WILL BRING DRY WEATHER AND LESS WIND ON
WEDNESDAY.
HIGH PRESSURE WILL MOVE EAST OF ARKANSAS LATE THURSDAY. A COLD FRONT
WILL ENTER NORTH ARKANSAS EARLY FRIDAY. CLOUDS WILL INCREASE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
ANOTHER COLD FRONT WILL ARRIVE FROM THE NORTH LATE IN THE
WEEKEND...WITH A CHANCE OF PRECIPITATION AND A ROUND OF COLD
AIR TO FOLLOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.
46/32
In the hours before
Special weather statement, Feb 25, 8:58 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CST MON FEB 25 2008
ARZ066-067-260400-
CALHOUN-OUACHITA-
858 PM CST MON FEB 25 2008
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS TO AFFECT
CALHOUN AND OUACHITA COUNTIES UNTIL 1000 PM CST...
AT 855 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...PUSHING ACROSS OUACHITA
COUNTY...AND MOVING TOWARD CALHOUN COUNTY. THE STORMS WERE MOVING
EAST AT 40 MPH.
SMALL HAIL...ONE HALF INCH OR LESS...IS EXPECTED WITH THESE STORMS...
AS WELL AS GUSTY WINDS TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY
RAIN.
PEOPLE IN CALHOUN AND OUACHITA COUNTIES...INCLUDING BEARDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
59
Special weather statement, Feb 25, 9:38 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CST MON FEB 25 2008
ARZ063-068-260440-
BRADLEY-CLEVELAND-
938 PM CST MON FEB 25 2008
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS TO AFFECT
BRADLEY AND CLEVELAND COUNTIES UNTIL 1045 PM CST...
AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...OVER CALHOUN COUNTY...AND MOVING
EAST AT 35 MPH. THE STORMS WILL MOVE OVER BRADLEY AND CLEVELAND OVER
THE NEXT HOUR.
SMALL HAIL...ONE HALF INCH OR LESS...IS EXPECTED WITH THESE STORMS...
AS WELL AS GUSTY WINDS TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY
RAIN.
PEOPLE IN BRADLEY AND CLEVELAND COUNTIES...INCLUDING RYE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
59
Thunderstorm Wind, Ouachita
- When
- February 25, 9:47 PM CST
- Where
- Ouachita County, Louann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.380, -92.800
There were trees down on an abandoned mobile home. Reports of pea size hail were received across county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, February 25 to 26, 20081 death · 8 events
- Winter Storm in Ohio, February 25 to 27, 2008$2.8 million · 23 events
- Wildfire in Texas, February 25 to 29, 2008$2.2 million · 5 events
- Wildfire and High Wind in Texas, February 25, 2008$35,000 · 54 kt wind · 3 events
- Winter Weather in Iowa, February 25 to 26, 200821 events
- Winter Storm in Indiana, February 25 to 26, 200817 events
- High Surf in Hawaii, February 25, 200814 events
- Winter Storm and Winter Weather in Illinois, February 25 to 26, 200813 events
- High Surf in Hawaii, February 25 to 26, 200811 events
- Winter Storm in Illinois, February 25 to 26, 20089 events
- Winter Weather in Wisconsin, February 25 to 26, 20086 events
- Hail in Texas, February 25, 20080.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75510.